Alert archive / Massachusetts / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 23, NWS Boston/Norton, MA

July 22, 2005Barnstable County, Massachusetts

NWS Boston/Norton, MA issued this severe thunderstorm warning at Jul 22, 2005, 10:54 PM EDT for Barnstable County, Massachusetts. It was in force for 51 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 22, 2005, 10:54 PM EDT (02:54 UTC)
Expired
Jul 22, 2005, 11:45 PM EDT
In force
51 min
Issued by
NWS Boston/Norton, MA
Area
Counties, with a storm outline in the text

County Barnstable County, MA

The radar

The Boston radar (KBOX), 88 km from the middle of the area, began a volume at 02:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 22, 11:25 PM EDTHAIL 0.75Yarmouth, MA
Jul 22, 11:30 PM EDTHAIL 0.75Dennis, MA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Chatham, MA (KCHH), launched 00:00Z, 2.9 hours before the alert went out and 22 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Chatham, MA at 00:00Z on 2005-07-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Chatham, MA at 00:00Z on 2005-07-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 12 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1900 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
12 m²/s²
0-3 km storm-relative helicity
52 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KBOX 230254
SVRBOX
MAC001-230345-
/O.NEW.KBOX.SV.W.0023.050723T0254Z-050723T0345Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
1054 PM EDT FRI JUL 22 2005

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BARNSTABLE COUNTY IN SOUTHEAST MASSACHUSETTS
  THIS INCLUDES THE CITY OF BARNSTABLE

* UNTIL 1145 PM EDT

* AT 1052 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM 6 MILES NORTH OF TRURO TO 11 MILES SOUTHWEST OF BARNSTABLE...
  OR ALONG A LINE EXTENDING FROM 30 MILES NORTHEAST OF BARNSTABLE TO
  9 MILES NORTHEAST OF FALMOUTH...AND MOVING SOUTHEAST AT 30 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  WELLFLEET AND BARNSTABLE BY 1100 PM EDT
  YARMOUTH AND DENNIS BY 1105 PM EDT
  BREWSTER BY 1110 PM EDT
  ORLEANS...HARWICH AND EASTHAM BY 1115 PM EDT
  CHATHAM BY 1125 PM EDT

LAT...LON 4212 7008 4161 7051 4146 7006 4192 6966

$$

THOMPSON
2 follow-up statements
000 
WWUS51 KBOX 230316
SVSBOX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
1116 PM EDT FRI JUL 22 2005

MAC001-230345-
/O.CON.KBOX.SV.W.0023.000000T0000Z-050723T0345Z/
BARNSTABLE MA-
1116 PM EDT FRI JUL 22 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 1145 PM EDT FOR
BARNSTABLE COUNTY...

AT 1114 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM TRURO TO 13 MILES SOUTH OF
HYANNIS...OR ALONG A LINE EXTENDING FROM 27 MILES NORTHEAST OF
BARNSTABLE TO 13 MILES EAST OF VINEYARD HAVEN...MOVING SOUTHEAST AT
30 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  BREWSTER BY 1125 PM EDT
  ORLEANS...HARWICH AND EASTHAM BY 1130 PM EDT
  CHATHAM BY 1140 PM EDT

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

LAT...LON 4212 7008 4161 7051 4146 7006 4192 6966

$$

THOMPSON
000 
WWUS51 KBOX 230328
SVSBOX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
1127 PM EDT FRI JUL 22 2005

MAC001-230345-
/O.CON.KBOX.SV.W.0023.000000T0000Z-050723T0345Z/
BARNSTABLE MA-
1127 PM EDT FRI JUL 22 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 1145 PM EDT FOR
BARNSTABLE COUNTY...

AT 1120 PM EDT...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED CAPABLE
OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60
MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM TRURO TO 
10 MILES SOUTHWEST OF HYANNIS...MOVING SOUTHEAST AT 30 MPH. THE 
STRONGEST STORM IN THIS LINE WAS APPROACHING HYANNIS...DENNIS AND 
YARMOUTH. AT 1125 PM...PENNY SIZE HAIL WAS REPORTED IN THE NORTHERN 
PART OF YARMOUTH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  BREWSTER BY 1130 PM EDT
  ORLEANS AND HARWICH BY 1135 PM EDT
  EASTHAM BY 1140 PM EDT
  CHATHAM BY 1145 PM EDT

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...VERY FREQUENT CLOUD  
TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS 
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. 
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE 
STRUCK BY LIGHTNING.

LAT...LON 4212 7008 4161 7051 4146 7006 4192 6966

$$

THOMPSON

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 22, 4:43 PM EDT, 6 hours 11 minutes earlier.

Area forecast discussion, Jul 22, 4:43 PM EDT, 6 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
443 PM EDT FRI JUL 22 2005

.SHORT TERM (TONIGHT AND SATURDAY)...
A WEAK SURFACE TROUGH EXTENDS SOUTHWESTWARD RIGHT OFF THE
MASSACHUSETTS COAST THIS AFTERNOON.  COLD FRONT HAS BEEN SLOW TO
PUSH SOUTHWARD...AT 18Z WAS STILL ALONG THE FAR NORTHERN NY/VT/NH.
WITH LAPS CAPE VALUES AT 1000 TO 2000 J/KG ACROSS THE INTERIOR AND
LITTLE OR NO CONVECTIVE INHIBITION AWAY FROM THE COAST...CHANCE FOR
SHOWERS THUNDERSTORMS WILL CONTINUE INTO THIS EVENING.

SHORT WAVE STILL EXPECTED TO HELP KICK COLD FRONT SOUTHEASTWARD...
BUT EXPECT FRONT TO ARRIVE TOWARDS MIDNIGHT...CROSSING THROUGH THE
AREA DURING THE LATE NIGHT HOURS. TAPER CHANCE POPS FROM CHANCE TO
DRY NW TO SE DURING THE 6 TO 12Z TIMEFRAME.

SATURDAY DRIER AIR MOVES INTO THE AREA VIA NW FLOW AND SURFACE HIGH
PRESSURE BUILDS IN FROM THE WEST...A MOSTLY SUNNY SKY ANTICIPATED
ACROSS MUCH OF THE AREA.  SHORT WAVE CROSSING JUST NE OF FORECAST
AREA COULD BRING A FEW EXTRA CLOUDS TO COASTAL MA/SOUTHERN NH DURING
THE AFTERNOON...BUT DRY CONDITIONS PREVAIL.

LONG TERM (SATURDAY NIGHT THROUGH THURSDAY)...
FAIRLY GOOD AGREEMENT IN OVERALL PATTERN BETWEEN THE VARIOUS MODELS
IN THIS TIME FRAME.  HPC FAVORED THE GFS...AND IS WHAT FORECAST WAS
BASED ON.  THERE IS ENOUGH UNCERTAINTY IN THE MODELS TO WARRANT
BELOW NORMAL CONFIDENCE IN THE TIMING DETAILS.

USED A BLEND OF LATEST MEX AND HPC GUIDANCE WITH PREVIOUS FORECAST
FOR ALL PERIODS.

HIGH PRESSURE WILL DOMINATE OUR WEATHER SATURDAY NIGHT INTO
SUNDAY...FOLLOWED BY A COLD FRONT MONDAY.  BIG QUESTION IS WHETHER
OR NOT THIS FRONT WILL PUSH THROUGH COMPLETELY...OR STALL OUT ALONG
THE COAST.  WITH HIGH PRESSURE FARTHER EAST OVER THE NORTH
ATLANTIC...AM COUNTING ON FRONT TO STALL.

THIS FRONT EXPECTED TO PUSH NORTH AS A WARM FRONT TUESDAY...FOLLOWED
BY A SLOW MOVING COLD FRONT TUESDAY NIGHT INTO WEDNESDAY.  THIS
SHOULD MAKE FOR AN UNSETTLED SECOND HALF OF NEXT WEEK.

AVIATION...
VFR CONDITIONS IN NEAR TERM BUT THE CHANCE FOR SHOWERS AND
THUNDERSTORMS WILL PERSIST INTO THIS EVENING.  ANY THUNDERSTORM
WOULD HAVE THE POTENTIAL TO BRING A QUICK REDUCTION IN VISIBILITY
AND SOME BRIEFLY GUSTY WINDS.

BY MIDNIGHT CONDITIONS ARE EXPECTED TO BE DRY ACROSS THE MAJORITY OF
SOUTHERN NEW ENGLAND...MOSTLY VFR CONDITIONS EXCEPT SOME PATCHY
LIGHT FOG IN VALLEY LOCATIONS AS WELL AS NANTUCKET.
&&

MARINE...
BEST CHANCE OF TSTMS INTO EARLY THIS EVENING WILL BE NEAR SHORE...
PARTICULARLY ALONG THE NORTH SHORE AND IN BOSTON HRBR. WINDS
EXPECTED TO SHIFT TO THE NORTH OVERNIGHT WITH COLD FRONT PASSAGE.
GENERALLY LIGHT WINDS AND SEAS EXPECTED...WITH SOME SWELLS FROM
DISTANT TROPICAL STORM FRANKLIN.  STAY TUNED TO THE LATEST
STATEMENTS AND FORECASTS FROM THE TROPICAL PREDICTION CENTER FOR
FURTHER DETAILS.

&&

BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...NONE.
&&

SHORT TERM/AVIATION...NMB
LONG TERM...BELK
Hazardous weather outlook, Jul 22, 6:15 AM EDT, 16 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
615 AM EDT FRI JUL 22 2005

CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-231100-
BARNSTABLE MA-BLOCK ISLAND RI-BRISTOL RI-CENTRAL MIDDLESEX MA-
CHESHIRE NH-DUKES MA-EASTERN ESSEX MA-EASTERN FRANKLIN MA-
EASTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HILLSBOROUGH NH-
EASTERN KENT RI-EASTERN NORFOLK MA-EASTERN PLYMOUTH MA-HARTFORD CT-
NANTUCKET MA-NEWPORT RI-NORTHERN BRISTOL MA-NORTHERN WORCESTER MA-
NORTHWEST MIDDLESEX MA-NORTHWEST PROVIDENCE RI-
SOUTHEAST MIDDLESEX MA-SOUTHEAST PROVIDENCE RI-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-SOUTHERN WORCESTER MA-SUFFOLK MA-TOLLAND CT-
WASHINGTON RI-WESTERN AND CENTRAL HILLSBOROUGH NH-WESTERN ESSEX MA-
WESTERN FRANKLIN MA-WESTERN HAMPDEN MA-WESTERN HAMPSHIRE MA-
WESTERN KENT RI-WESTERN NORFOLK MA-WESTERN PLYMOUTH MA-WINDHAM CT-
615 AM EDT FRI JUL 22 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST NEW HAMPSHIRE...
MASSACHUSETTS EAST OF BERKSHIRE COUNTY...NORTH CENTRAL AND NORTHEAST
CONNECTICUT...AND ALL OF RHODE ISLAND.

.DAY ONE (TODAY AND TONIGHT)...
A COLD FRONT WILL APPROACH THE REGION FROM THE GREAT LAKES THIS
MORNING.  THERE WILL BE SCATTERED SHOWERS AND THUNDERSTORMS.  THE
THUNDERSTORM ACTIVITY IS EXPECTED TO ARRIVE BETWEEN 2 AND 4 PM
OVER CONNECTICUT...WESTERN MASSACHUSETTS AND SOUTHWEST NEW
HAMPSHIRE...PUSHING INTO RHODE ISLAND AND EASTERN MASSACHUSETTS
BETWEEN 4 AND 6 PM.  ANY THUNDERSTORMS COULD LINGER THROUGH 10 PM.
SOME STORMS COULD PRODUCE FREQUENT LIGHTNING...GUSTY WINDS AND SMALL
HAIL.  THE COLD FRONT WILL PUSH OFF THE SOUTHERN NEW ENGLAND COAST
AFTER MIDNIGHT.

.DAYS TWO THROUGH SEVEN (SATURDAY THROUGH THURSDAY)...
ANOTHER COLD FRONT WILL MOVE ACROSS THE REGION SUNDAY NIGHT AND
MONDAY MORNING. THERE COULD BE SCATTERED SHOWERS AND THUNDERSTORMS AS
THIS FRONT MOVES THROUGH...MAINLY NORTH AND WEST OF HARTFORD...
WORCESTER AND BOSTON.

A FAST WIND FLOW IN THE UPPER LEVELS OF THE ATMOSPHERE WILL CARRY
A LOW PRESSURE AREA OUT OF THE GREAT LAKES INTO NORTHERN NEW
ENGLAND ON WEDNESDAY.  AN ASSOCIATED COLD FRONT WILL BE ANOTHER
CHANCE OF SHOWERS AND THUNDERSTORMS TO THE REGION WEDNESDAY INTO
EARLY THURSDAY.

.SPOTTER CALL TO ACTION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING FOR
POSSIBLE SEVERE THUNDERSTORM ACTIVITY MAINLY NORTH AND WEST OF
INTERSTATE 95.

EVT

In the hours before

Special weather statement, Jul 22, 7:32 PM EDT, 3 hours 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
732 PM EDT FRI JUL 22 2005

CTZ002-MAZ008>011-230030-
EASTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-HARTFORD CT-WESTERN HAMPDEN
MA-WESTERN HAMPSHIRE MA-
732 PM EDT FRI JUL 22 2005

AT 724 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE
OF STRONG THUNDERSTORMS EXTENDING FROM PITTSFIELD MASSACHUSETTS TO
POUGHKEEPSIE NEW YORK...MOVING EAST AT 30 MPH.  THESE STORMS HAVE
THE POTENTIAL TO PRODUCE WIND GUSTS TO AT LEAST 50 MPH.

THUNDERSTORMS WILL BE NEAR...MIDDLEFIELD AND CHESTER BY 750 PM EDT...
TOLLAND AND HUNTINGTON BY 800 PM EDT...WESTHAMPTON AND RUSSELL BY 810
PM EDT...NORTHAMPTON AND WESTFIELD BY 820 PM EDT....SPRINGFIELD AND
HARTFORD AROUND 830 PM.

WTB/MCJ
Special weather statement, Jul 22, 9:28 PM EDT, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
928 PM EDT FRI JUL 22 2005

MAZ007-230215-
EASTERN ESSEX MA-
928 PM EDT FRI JUL 22 2005

AT 927 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40
MPH NEAR GLOUCESTER...MOVING EAST AT 25 MPH.

THE THUNDERSTORM WILL MOVE ACROSS ROCKPORT BY 940 PM EDT...AND
CONTINUE OFF THE COAST.

THOMPSON
Special weather statement, Jul 22, 9:34 PM EDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
934 PM EDT FRI JUL 22 2005

MAZ005-006-026-NHZ012-015-230230-
CENTRAL MIDDLESEX COUNTY MA-EASTERN HILLSBOROUGH NH-NORTHWEST
MIDDLESEX COUNTY MA-WESTERN AND CENTRAL HILLSBOROUGH NH-WESTERN ESSEX
MA-
934 PM EDT FRI JUL 22 2005

AT 932 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE
OF STRONG THUNDERSTORMS WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO
40 MPH ALONG A LINE EXTENDING FROM 3 MILES NORTHEAST OF MANCHESTER
TO 7 MILES NORTHEAST OF FITCHBURG...MOVING EAST AT 25 MPH.

THUNDERSTORMS WILL BE NEAR...MERRIMACK AND BROOKLINE BY 940 PM EDT...
LITCHFIELD...HOLLIS AND PEPPERELL BY 950 PM EDT...NASHUA AND HUDSON
BY 1000 PM EDT...TYNGSBORO AND DUNSTABLE BY 1010 PM EDT...PELHAM BY
1020 PM EDT.

THOMPSON
Local storm report, Jul 22, 9:45 PM EDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
945 PM EDT FRI JUL 22 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0825 PM     TSTM WND DMG     HOLYOKE                 42.21N 72.64W
07/22/2005                   HAMPDEN            MA   AMATEUR RADIO

            TREES DOWN AND A GARAGE ROOF BLOWN OFF.

0825 PM     TSTM WND DMG     SOUTHWICK               42.05N 72.77W
07/22/2005                   HAMPDEN            MA   AMATEUR RADIO

            TREES DOWN ON DAVIS ROAD AND SOUTH LONGYARD ROAD.

0836 PM     TSTM WND DMG     W SPRINGFIELD           42.12N 72.54W
07/22/2005                   HAMPDEN            MA   AMATEUR RADIO

            TREES AND POWER LINES DOWN.

0840 PM     TSTM WND DMG     LUDLOW                  42.17N 72.48W
07/22/2005                   HAMPDEN            MA   AMATEUR RADIO

            LARGE TREE LIMBS DOWN.

0852 PM     TSTM WND DMG     ENFIELD                 41.97N 72.57W
07/22/2005                   HARTFORD           CT   AMATEUR RADIO

            TREES DOWN AND REPORTED POWER OUTAGES.

&&

MCJ
Special weather statement, Jul 22, 9:51 PM EDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
951 PM EDT FRI JUL 22 2005

MAZ007-014>016-019-230230-
EASTERN ESSEX MA-EASTERN NORFOLK MA-EASTERN PLYMOUTH MA-SOUTHEAST
MIDDLESEX MA-SUFFOLK MA-
951 PM EDT FRI JUL 22 2005

AT 949 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40
MPH NEAR WALTHAM...MOVING EAST AT 30 MPH.

THE THUNDERSTORM WILL BE NEAR...CAMBRIDGE AND EAST BOSTON BY 1005 PM
EDT...AND PASS OVER BOSTON HARBOR BETWEEN HULL AND NAHANT AROUND
1015 PM EDT.

THOMPSON
Special weather statement, Jul 22, 10:14 PM EDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
1014 PM EDT FRI JUL 22 2005

MAZ015-016-019-230300-
EASTERN NORFOLK MA-EASTERN PLYMOUTH MA-SUFFOLK MA-
1014 PM EDT FRI JUL 22 2005

AT 1010 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 50
MPH CENTERED JUST SOUTHWEST OF BOSTON...MOVING EAST AT 30 MPH. THIS
STORM MAY ALSO PRODUCE SMALL HAIL AND BRIEF TORRENTIAL RAINFALL.

THE THUNDERSTORM WILL BE NEAR...QUINCY BY 1020 PM EDT...HINGHAM AND
HULL BY 1030 PM EDT...COHASSET AND NORWELL BY 1040 PM EDT...SCITUATE
BY 1050 PM EDT.

THOMPSON

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 22, 8:25 PM EDTSpecial Marine WarningBOX95 min
Jul 22, 8:48 PM EDTSevere Thunderstorm WarningBOXHampden42 min
Jul 22, 9:58 PM EDTSpecial Marine WarningBOX62 min
Jul 22, 10:03 PM EDTSevere Thunderstorm WarningBOXPlymouth42 min
Jul 22, 10:06 PM EDTSpecial Marine WarningBOX84 min
Jul 22, 10:21 PM EDTSevere Thunderstorm WarningBOXBristol, Plymouth39 min
Jul 22, 10:38 PM EDTSpecial Marine WarningBOX97 min
Jul 22, 11:34 PM EDTSpecial Marine WarningBOX86 min

Nearby

Severe Thunderstorm Warnings in Massachusetts, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.